MAUDE Adverse Event Report: BECTON DICKINSON HEPARIN 100UL 5ML FILL IN 10ML SYRINGE

BECTON DICKINSON HEPARIN 100UL 5ML FILL IN 10ML SYRINGE
Catalog Number 306513
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of heparin 100ul 5ml fill in 10ml syringe experienced incorrect label information.The following information was provided by the initial reporter: material no: 306513, batch no: unknown.Event description per states, customer service rep transferred caller stating she is having issues with syringes and the number listed on them.She stated the number should have a different 4 digit code in the middle of each (example ndc number (b)(4) customer rep that transferred caller provided item numbers 306513- 306545 stating the item number is the 4 digit code plus the last two digits.) because that determines the drug in each syringe.It is causing confusion when scanning the items.She provided lot number-3134965 sodium chloride 10ml flush lot number 3135338- heparin 5ml and 10ml flush syringes, she was not aware of the part numbers.Customer rep that transferred caller provided item number.Additional information received from customer states, as pharmacists, we have issues with the first two segments of an ndc containing the same information for totally different products.Heparin is a high risk medication, and it is disconcerting that different concentrations are being grouped together due to ndcs.It looks like the order ndcs that were assigned to these flush products did differentiate the second segment and now they are all grouped together.My hope is that numbering logic could be switched back.
 
Event or Problem Description
It was reported that an unspecified number of heparin 100ul 5ml fill in 10ml syringe experienced incorrect label information.The following information was provided by the initial reporter: material no: 306513.Batch no: unknown.Event description per states, customer service rep transferred caller stating she is having issues with syringes and the number listed on them.She stated the number should have a different 4 digit code in the middle of each ( example ndc number 082090-3065-13, 082090-3065-45 customer rep that transferred caller provided item numbers 306513- 306545 stating the item number is the 4digit code plus the last two digits.) because that determines the drug in each syringe.It is causing confusion when scanning the items.She provided lot number-3134965 sodium chloride 10ml flush lot number 3135338- heparin 5ml and 10ml flush syringes, she was not aware of the part numbers.Customer rep that transferred caller provided item number.Additional information received from customer states, as pharmacists, we have issues with the first two segments of an ndc containing the same information for totally different products.Heparin is a high risk medication, and it is disconcerting that different concentrations are being grouped together due to ndcs.It looks like the order ndcs that were assigned to these flush products did differentiate the second segment and now they are all grouped together.My hope is that numbering logic could be switched back.
 
Additional Manufacturer Narrative
H.6.Investigation: no photo or sample of item 306513 was provided for investigation.As no lot information was available, a device history review could not be performed.The complaint could not be confirmed and the root cause not determined.

Brand Name
HEPARIN 100UL 5ML FILL IN 10ML SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8668812
Report Number2243072-2019-01101
Device Sequence Number263609
Product Code FMF
UDI-Device Identifier00382903065134
UDI-Public00382903065134
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306513
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;